Alert archive / California / Fire Weather Watches in 2021

Fire Weather Watch 2, NWS Eureka, CA

July 29, 2021

NWS Eureka, CA issued this fire weather watch at Jul 29, 2021, 7:06 AM PDT. It took effect at Jul 30, 2021, 8:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 7:06 AM PDT (14:06 UTC)
In effect from
Jul 30, 2021, 8:00 AM PDT
Expired
Jul 30, 2021, 4:13 AM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted.

433 
WWUS86 KEKA 291406
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
706 AM PDT Thu Jul 29 2021


CAZ201-203-204-211-212-277-283-292215-
/O.NEW.KEKA.FW.A.0002.210730T2100Z-210731T0300Z/
North Coast-Upper Smith-Lower Middle Klamath-Hoopa-
Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-Trinity-
706 AM PDT Thu Jul 29 2021

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

The National Weather Service in Eureka has issued a Fire Weather
Watch, which is in effect from Friday afternoon through Friday
evening. 

* AFFECTED AREA...Fire weather zone 201.Fire weather zone 
  203.Fire weather zone 204.Fire weather zone 211.Fire weather 
  zone 212.Fire weather zone 277.Fire weather zone 283. 

* THUNDERSTORMS...Scattered thunderstorms will be possible. Storms
  will produce very little precipitation, which will increase the
  threat for fire starts.

* OUTFLOW WINDS...Erratic thunderstorm winds gusting to 50 mph
  will be possible.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


http://weather.gov/eureka
4 follow-up statements
024 
WWUS86 KEKA 292108
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
208 PM PDT Thu Jul 29 2021


CAZ201-203-204-211-212-277-283-300515-
/O.EXT.KEKA.FW.A.0002.210730T1500Z-210731T0300Z/
North Coast-Upper Smith-Lower Middle Klamath-Hoopa-
Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-Trinity-
208 PM PDT Thu Jul 29 2021

...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

* AFFECTED AREA...Fire weather zone 201.Fire weather zone 
  203.Fire weather zone 204.Fire weather zone 211.Fire weather 
  zone 212.Fire weather zone 277.Fire weather zone 283. 

* THUNDERSTORMS...Scattered thunderstorms will be possible. Storms
  will produce very little precipitation, which will increase the
  threat for fire starts.

* OUTFLOW WINDS...Erratic thunderstorm winds gusting to 40 mph
  will be possible.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


http://weather.gov/eureka
884 
WWUS86 KEKA 292110
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
210 PM PDT Thu Jul 29 2021


CAZ201-203-204-211-212-277-283-300515-
/O.CON.KEKA.FW.A.0002.210730T1500Z-210731T0300Z/
North Coast-Upper Smith-Lower Middle Klamath-Hoopa-
Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-Trinity-
210 PM PDT Thu Jul 29 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING...

* AFFECTED AREA...Fire weather zone 201, 203, 204, 211, 212, 277,
  and 283.

* THUNDERSTORMS...Scattered thunderstorms will be possible.
  Storms will produce very little precipitation, which will 
  increase the threat for fire starts. 

* OUTFLOW WINDS...Erratic thunderstorm winds gusting to 40 mph 
  will be possible.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


http://weather.gov/eureka
862 
WWUS86 KEKA 300504
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
1004 PM PDT Thu Jul 29 2021

CAZ201-203-204-211-212-277-283-301315-
/O.CON.KEKA.FW.A.0002.210730T1500Z-210731T0300Z/
North Coast-Upper Smith-Lower Middle Klamath-Hoopa-
Van Duzen/Mad River-W Mendocino NF/E Mendocino Unit-Trinity-
1004 PM PDT Thu Jul 29 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 8 AM PDT FRIDAY
THROUGH FRIDAY EVENING...

* AFFECTED AREA...Fire weather zone 201, 203, 204, 211, 212, 
  277,and 283. 

* THUNDERSTORMS...Scattered thunderstorms will be possible. 
  Storms will produce very little precipitation, which will 
  increase the threat for fire starts.

* OUTFLOW WINDS...Erratic thunderstorm winds gusting to 40 mph 
  will be possible.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


http://weather.gov/eureka
020 
WWUS86 KEKA 301113
RFWEKA

Urgent - Fire Weather Message
National Weather Service Eureka CA
413 AM PDT Fri Jul 30 2021

...Scattered Thunderstorms Expected this Afternoon into Early this
Evening...

.South to southeast flow will continue to bring monsoonal 
moisture into our area today. This combined with unstable
conditions, particularly over the mountains of Trinity and
Siskiyou Counties, while an atmospheric disturbance passes by,
will result in favorable conditions for scattered thunderstorms
this afternoon into this evening. 


CAZ201-203-211-212-277-301215-
/O.CAN.KEKA.FW.A.0002.210730T1500Z-210731T0300Z/
North Coast-Upper Smith-Hoopa-Van Duzen/Mad River-
W Mendocino NF/E Mendocino Unit-
413 AM PDT Fri Jul 30 2021

...FIRE WEATHER WATCH IS CANCELLED...

The National Weather Service in Eureka has cancelled the Fire
Weather Watch. 

While isolated storms may still develop this afternoon in eastern
Humboldt, eastern Del Norte, and northeast Mendocino County, the
threat for greater coverage of storms with frequent lightning is
expected to focus around Trinity and Siskiyou Counties.  

$$

CAZ204-283-301915-
/O.UPG.KEKA.FW.A.0002.210730T1500Z-210731T0300Z/
/O.NEW.KEKA.FW.W.0002.210730T1900Z-210731T0300Z/
Lower Middle Klamath-Trinity-
413 AM PDT Fri Jul 30 2021

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING...

The National Weather Service in Eureka has issued a Red Flag
Warning, which is in effect from noon today to 8 PM PDT this
evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 204 and 283. 

* THUNDERSTORMS...Scattered thunderstorms are expected to develop
  this afternoon and last into early evening. 

* OUTFLOW WINDS...Erratic thunderstorm winds gusting over 40 mph 
  will be possible.

* IMPACTS...Frequent lightning in the vicinity of critically dry
  fuels may result in new fire starts. Rapid spread of fire
  possible depending on terrain and local wind conditions.
  Thunderstorm outflow winds may result in erratic fire spread.
  Despite some rainfall with storms, initial attack resources 
  could be overwhelmed and holdover fires are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of the
above conditions can contribute to extreme fire behavior.

&&

$$


http://weather.gov/eureka

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this fire weather watch went out at Jul 29, 3:36 AM PDT, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 29, 3:36 AM PDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
336 AM PDT Thu Jul 29 2021

.SYNOPSIS...Temperatures across interior portions of northwest
California will steadily warm during the week, with highs ranging
from 100 to 110 Friday afternoon. Conditions will then cool
during the weekend into early next week. Otherwise, isolated to
scattered thunderstorms will be possible across the interior
mountains Thursday, Friday, and Saturday.

&&

.DISCUSSION...The overnight shift became interesting last night when
a 8.2 magnitude earthquake was reported on the Alaska Peninsula
just after midnight. Initial concerns for a tsunami along the west
coast were quelled when ocean sensors lacked sufficient
supporting data for large waves. Crescent City harbor which is
very sensitive to even small perturbations was initially
projected to see a 1.7 ft rise due to tsunami waves but that was
later downgraded to less than a foot. The upshot for the North and
Mendocino Coasts is that there was little to no impacts.

Weather wise two concerns are expected across NW CA over the next
few days. First...temperatures will continue rise prompting yet
another Heat Advisory for inland valley locations on Friday as
forecasted highs are expected to reach the low 100's and locally
as high as 105. Secondly, atmospheric instability increases over
the next few days as well as steep midlevel lapse rates become
collocated with strong boundary layer destabilization occurs over
the Trinity Alps and Yolla Bolly Mountains today. Sufficient CAPE
for thunderstorm development is forecast to occur as a result
during the afternoon/evening. Storm/shower activity will dissipate
Thursday night, followed by another period of even stronger
destabilization Friday afternoon that will favor greater storm
coverage and possibly a risk of strong outflow winds and
marginally severe hail given SBCAPE values ranging from 500-1500
J/kg and 0-6 km bulk shear values near 30 kt occurring in
conjunction with hot deeply mixed boundary layer thermodynamic
profiles. Fire starts will be a concern as well due to the
potential of scattered cells promoting dry lightning (see Fire
Weather Discussion below). A third round of generally isolated
storm development will be possible Saturday afternoon as well.

&&

.AVIATION...The marine layer eroded significantly yesterday, making
its return relatively slow overnight. The marine layer's compressed
state, however, has guaranteed fog and LIFR conditions for coastal
terminals. Continued interior heating has helped both compress the
marine layer and further strengthen the inversion. This will likely
keep LIFR to IFR conditions along the coast through at least
early afternoon. The layer's thin nature, however, may still allow
it to scatter out to VFR conditions for few hours in the
afternoon before returning later in the evening. In the interior,
VFR and clear conditions continue with isolated thunderstorms in
eastern Trinity county being the only concern.

&&

.MARINE...Northerly winds persist throughout the forecast area.
Today winds will remain in moderate to fresh breeze range with wind
waves around 5ft. Winds and waves will pick up to strong breezes
late tonight and Friday for the outer waters with slightly steeper
waves to match. Isolated gusts are likely up to 27 kts. A small
craft advisory has been hoisted late tonight into Friday to match
these conditions. Winds and seas will then clam again headed into
the weekend. Beyond wind waves, a southerly swell of 1 to 2 ft at 14
seconds will persist through today. A northwesterly swell of 1 to 2
ft at 8 seconds will begin to build into the area this weekend.

&&

.FIRE WEATHER...A hot and unstable environment is forecast to
develop across the mountains of Trinity, northeast Mendocino, and
far northern Lake Counties during the afternoon hours of Thursday,
Friday, and Saturday. Isolated is possible across eastern interior
areas today followed by scattered thunderstorm development on
Friday that may expand westward...resulting in a Fire Weather
Watch for the afternoon and evening hours on Friday. That activity
will likely be dry given the presence of deep inverted-v
thermodynamic profiles evident in model forecast soundings.
Conditions will subsequently be favorable for fire starts due to
dry thunderstorms occurring across dry fuels.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch from Friday afternoon through Friday evening
     for CAZ201-203-204-211-212-277-283.

     Heat Advisory from 10 AM to 8 PM PDT Friday for CAZ107-108-
     110>115.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 3 AM to 3 PM PDT Friday for PZZ470.

     Small Craft Advisory from 9 PM this evening to 3 PM PDT Friday
     for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jul 29, 3:12 AM PDT, 3 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
312 AM PDT Thu Jul 29 2021

CAZ112-113-115-301015-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Southern Lake-
312 AM PDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Heat Advisory is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105-106-301015-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-
312 AM PDT Thu Jul 29 2021

...FIRE WEATHER WATCH IN EFFECT FOR ABUNDANT LIGHTNING FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Fire Weather Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-110-111-114-301015-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Northern Lake-
312 AM PDT Thu Jul 29 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM PDT FRIDAY...
...FIRE WEATHER WATCH IN EFFECT FOR ABUNDANT LIGHTNING FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A Heat Advisory is currently in effect.
A Fire Weather Watch is currently in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:38 AM PDTSmall Craft AdvisoryEKA36 hr

Nearby

Fire Weather Watches in California, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.